Alert archive / Kansas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 170, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 3, 2001, 9:14 AM CDT for Bourbon County, Crawford County, Kansas. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 3, 2001, 9:14 AM CDT (14:14 UTC)
- Expired
- Jun 3, 2001, 10:00 AM CDT
- In force
- 46 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Bourbon County, KS, Crawford County, KS
The radar
The Pleasant Hill radar (KEAX), 129 km from the middle of the area, began a volume at 14:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 9:35 AM CDT | Thunderstorm Wind 52 E | Ft Scott, KS | |
| Jun 3, 9:50 AM CDT | Thunderstorm Wind 52 E | Arma, KS |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 2.2 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 822 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 270 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 031414 SVRSGF KSC011-037-031500- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 914 AM CDT SUN JUN 3 2001 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BOURBON COUNTY IN SOUTHEAST KANSAS CRAWFORD COUNTY IN SOUTHEAST KANSAS * UNTIL 1000 AM CDT * AT 914 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM XENIA TO ST. PAUL...MOVING EAST AT 30 MPH. THESE SEVERE THUNDERSTORMS WILL LIKELY PRODUCE HAIL TO THE SIZE OF QUARTERS...AND WINDS IN EXCESS OF 60 MPH. * THE SEVERE THUNDERSTORMS WILL BE NEAR... PITTSBURG BY 940 AM CDT. GIRARD BY 935 AM CDT. FRONTENAC BY 930 AM CDT. ARMA...HEPLER BY 940 AM CDT. REDFIELD...FULTON BY 1000 AM CDT. THE TOWNS OF PETERSBURG...HARDING...MAPLETON...GREENBUSH AND BEULAH ARE ALSO IN THE PATH OF THESE STORMS. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING. DAMAGING WINDS...LARGE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING... AND VERY HEAVY RAIN ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL :THE STORM HAS PASSED. LAT...LON 3802 9503 3738 9509 3739 9470 3802 9465 TERRY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 2:55 AM CDT, 6 hours 19 minutes earlier.
Area forecast discussion, Jun 3, 2:55 AM CDT, 6 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 255 AM CDT SUN JUN 3 2001 LITTLE TIME FOR DETAILS...BUT WILL GO WITH MESOETA. BIGGEST CHALLENGE WILL BE CHANCES FOR CONVECTION TONIGHT IN THE NORTH...AND POSITION OF SURFACE FRONT MONDAY AND ITS EFFECT ON HIGHS. GENERALLY LIKE THE MESOETA FORECAST...BUT STILL BELIEVE REFIRING OF CONVECTION LATE TODAY LOOKS OVERDONE IN KANSAS. BIG CAP IN PLACE AFTER CONVECTION MOVES OUT THIS AFTERNOON. CONVECTION WILL LIKELY FIRE ALONG 850 BOUNDARY WITH LOW LEVEL JET TONIGHT OVER NORTHERN CWA. WARM FRONT NORTH OF CWA MONDAY...SO WILL GO WITH VERY WARM MESOETA HIGHS. PRELIMINARY FORECAST NUMBERS FOR GUIDANCE PURPOSES ONLY SGF 75 63 87 70 / 90 20 10 60 JLN 77 66 90 71 / 90 20 10 60 UNO 72 63 87 67 / 90 20 10 50 VIH 65 56 85 70 / 70 50 20 80 .SGF... MO...FLOOD WATCH FOR TODAY MOZ055>058-066>071. KS...NONE. BROWNI<NG
In the hours before
Local storm report, Jun 3, 7:08 AM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
708 AM CDT SUN JUN 03 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0700 AM ANDERSON MO FLOOD
06/03/01 MCDONALD 5.3 INCHES OF RAIN
REPORTED BY COOPERATIVE
OBSERVER.Local storm report, Jun 3, 7:20 AM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
720 AM CDT SUN JUN 03 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0638 AM CAPE FAIR MO 1 INCH HAIL
06/03/01 STONE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0638 AM 2 SW NEOSHO MO 1.75 INCH HAIL
06/03/01 NEWTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0638 AM 5 N ANDERSON MO 1 INCH HAIL
06/03/01 MCDONALD REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0658 AM KISSEE MILLS MO 1 INCH HAIL
06/03/01 TANEY REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0700 AM 3 S NEOSHO MO .88 INCH HAIL
06/03/01 NEWTON REPORTED BY COOPERATIVE
OBSERVER.Local storm report, Jun 3, 7:38 AM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
738 AM CDT SUN JUN 03 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....K
0735 AM SCAMMON KS 1 INCH HAIL
06/03/01 CHEROKEE REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Jun 3, 7:42 AM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
742 AM CDT SUN JUN 03 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUCNTY LOCATION....
0708 AM SCAMMON KS 1 INCH HAIL
06/03/01 CHEROKEE REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Jun 3, 8:30 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
830 AM CDT SUN JUN 03 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....V
0820 AM CARTHAGE MO 1 INCH HAIL
06/03/01 JASPER REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Jun 3, 8:57 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
857 AM CDT SUN JUN 03 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0400 AM 2 W CRANE MO 1 INCH HAIL
06/03/01 STONE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0442 AM 3 N ANDERSON MO MPH TSTM GUST
06/03/01 MCDONALD ESTIMATED 60 MPH WIND.
TRUCK BLOWN ACROSS
HIGHWAY. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0442 AM 4 NW WHEELERVILLE MO 1 INCH HAIL
06/03/01 BARRY REPORTED BY HAM RADIO
OPERATOR.
0515 AM 4 E TIFF CITY MO .88 INCH HAIL
06/03/01 MCDONALD REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0530 AM 3 W ANDERSON MO 1.25 INCH HAIL
06/03/01 MCDONALD REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0532 AM 3 W ANDERSON MO 60 MPH TSTM GUST
06/03/01 MCDONALD REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0540 AM SPARTA MO .88 INCH HAIL
06/03/01 CHRISTIAN REPORTED BY PUBLIC.
0638 AM 2 SW NEOSHO MO 1.75 INCH HAIL
06/03/01 NEWTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0638 AM 5 N ANDERSON MO 1 INCH HAIL
06/03/01 MCDONALD REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0638 AM CAPE FAIR MO 1 INCH HAIL
06/03/01 STONE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0658 AM KISSEE MILLS MO 1 INCH HAIL
06/03/01 TANEY REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0700 AM 3 S NEOSHO MO .88 INCH HAIL
06/03/01 NEWTON REPORTED BY COOPERATIVE
OBSERVER.
0700 AM ANDERSON MO FLOOD
06/03/01 MCDONALD REPORTED BY COOPERATIVE
OBSERVER.
0708 AM SCAMMON KS 1 INCH HAIL
06/03/01 CHEROKEE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0820 AM CARTHAGE MO 1 INCH HAIL
06/03/01 JASPER REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0828 AM CARTHAGE MO 1 INCH HAIL
06/03/01 JASPER REPORTED BY LAW
ENFORCEME|NT OFFICIAL.The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 5:48 AM CDT | Severe Thunderstorm Warning | SGF | Bourbon | 57 min |
| Jun 3, 6:19 AM CDT | Severe Thunderstorm Warning | SGF | Cherokee | 56 min |
| Jun 3, 7:24 AM CDT | Flash Flood Warning | SGF | Cherokee | 3 hr |
| Jun 3, 8:43 AM CDT | Flash Flood Warning | SGF | Bourbon | 4 hr |
| Jun 3, 10:52 AM CDT | Flash Flood Warning | SGF | Cherokee, Crawford | 6 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.